Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A Wedderburn decomposition for certain generalized right alternative algebras


Author: Harry F. Smith
Journal: Proc. Amer. Math. Soc. 58 (1976), 1-7
MSC: Primary 17A30
DOI: https://doi.org/10.1090/S0002-9939-1976-0419540-0
MathSciNet review: 0419540
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Finite-dimensional nonassociative algebras are considered which satisfy certain subsets of the following identities: (1) $ (x,x,x) = 0$, (2) $ (wx,y,z) + (w,x,[y,z]) = w(x,y,z) + (w,y,z)x$, (3) $ (w,x \cdot y,z) = x \cdot (w,y,z) + y \cdot (w,x,z)$, (4) $ (x,y,z) + (y,z,x) + (z,x,y) = 0$. It is first observed that nil algebras satisfying (1) and (2) are solvable. The standard Wedderburn principal theorem is then established both for algebras satisfying (1), (2) and (3) and for algebras which satisfy (2) and (4). Throughout it is assumed that the base fields have characteristic different from 2 and 3.


References [Enhancements On Off] (What's this?)

  • [1] A. A. Albert, The structure of right alternative algebras, Ann. of Math. (2) 59 (1954), 408-417. MR 15, 774. MR 0061096 (15:774b)
  • [2] S. Getu and D. J. Rodabaugh, Generalizing alternative rings, Comm. Algebra 2 (1974), 35-81. MR 50 #4682. MR 0352195 (50:4682)
  • [3] I. R. Hentzel, $ ( - 1,1)$ rings, Proc. Amer. Math. Soc. 22 (1969), 367-374. MR 39 #4236. MR 0242909 (39:4236)
  • [4] I. R. Hentzel and G. M. P. Cattaneo, Generalization of right alternative rings, Trans. Amer. Math. Soc. 207 (1975), 143-161. MR 0369451 (51:5684)
  • [5] -, Semi-prime generalized right alternative rings, J. Algebra (to appear). MR 0422374 (54:10364)
  • [6] -, A note on generalizing alternative rings, Proc. Amer. Math. Soc. 55 (1976), 6-8. MR 0393157 (52:13967)
  • [7] I. M. Miheev, The theorem of Wedderburn on the splitting of the radical for a $ ( - 1,1)$ algebra, Algebra and Logic 12 (1973), 298-304. MR 0396696 (53:558)
  • [8] D. J. Rodabaugh, On the Wedderburn principal theorem, Trans. Amer. Math. Soc. 138 (1969), 343-361. MR 48 #8578. MR 0330240 (48:8578)
  • [9] R. D. Schafer, An introduction to nonassociative algebras, Pure and Appl. Math., vol. 22, Academic Press, New York, 1966. MR 35 #1643. MR 0210757 (35:1643)
  • [10] I. P. Šestakov, Generalized standard rings, Algebra and Logic 13 (1974), 88-103. MR 0374204 (51:10404)
  • [11] H. F. Smith, The Wedderburn principal theorem for a generalization of alternative algebras, Trans. Amer. Math. Soc. 198 (1974), 139-154. MR 50 #4674. MR 0352187 (50:4674)
  • [12] -, The Wedderburn principal theorem for generalized alternative algebras $ I$, Trans. Amer. Math. Soc. 212 (1975), 139-148. MR 0376796 (51:12971)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17A30

Retrieve articles in all journals with MSC: 17A30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0419540-0
Keywords: Generalized right alternative algebra, solvable, generalized alternative algebra, generalized $ ( - 1,1)$ algebra, Wedderburn decomposition
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society